Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 43, NWS Melbourne, FL

April 29, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 29, 2010, 3:46 AM EDT for 5 counties in Florida. It took effect at Apr 29, 2010, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2010, 3:46 AM EDT (07:46 UTC)
In effect from
Apr 29, 2010, 1:00 PM EDT
Expired
Apr 29, 2010, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WWUS82 KMLB 290746
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
346 AM EDT THU APR 29 2010

FLZ041-044>046-053-144-292300-
/O.UPG.KMLB.FW.A.0035.100429T1700Z-100429T2300Z/
/O.NEW.KMLB.FW.W.0043.100429T1700Z-100429T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
346 AM EDT THU APR 29 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING.  

DESPITE DEVELOPING ONSHORE FLOW THIS AFTERNOON...RELATIVE
HUMIDITIES ARE STILL EXPECTED TO DROP BELOW CRITICAL LEVELS FOR
SEVERAL HOURS THIS AFTERNOON ACROSS THE NORTHWEST INTERIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:43 AM EDT, 3 minutes earlier.

Area forecast discussion, Apr 29, 3:43 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
343 AM EDT THU APR 29 2010

.DISCUSSION...

TODAY/TONIGHT...WEAK HIGH PRESSURE OVER THE PENINSULA THIS MORNING
WITH LIGHT WINDS. SCT/BKN HIGH CLOUDS STREAMING ACROSS THE AREA
EARLY BUT WILL DECREASE AS THE DAY WEARS ON WITH INFLUENCE OF U/L
JET AND SHORTWAVE WANING. SURFACE HIGH CENTER WILL BUILD EAST OVER
THE SW ATLANTIC TODAY AND ALLOW LOW LEVEL FLOW TO VEER SELY. LOW
LEVEL MOISTURE WILL BEGIN A GRADUAL INCREASE AND FEW-SCT CU/SC CAN
BE EXPECTED THIS AFTN. AFTER A COOL START TO THE MORNING TEMPS WILL
BEGIN THE START OF A WARMING TREND WITH AFTERNOON MAX TEMPS REACHING
LOW/MID 80S WELL INLAND AND UPPER 70S/NR 80 COAST. MODERATING TREND
CONTINUES OVERNIGHT INTO FRI MORN WITH MINS IN THE LOW/MID 60S.

FRI...DEVELOPING MID LEVEL RIDGE WILL STRENGTHEN ACROSS THE
SOUTHEAST INTO THE END OF THE WEEK AS SFC HIGH PRESSURE PARKS ITSELF
OFF THE EAST COAST OF FLORIDA. SOUTH-SOUTHEASTERLY FLOW WILL LIFT
THE REMNANT MOISTURE BOUNDARY OF LAST SUNDAY'S FRONT PRESENTLY
ACROSS THE FAR NW CARRIBEAN NORTHWARDS ACROSS THE STATE AS A
PSEUDO-WARM FRONT ON FRIDAY. 29/00Z GFS AND ECMWF HAVE BOTH
CONVERGED ON THE SOLUTION THAT THE ECMWF HAS BEEN SHOWING FOR
SEVERAL DAYS NOW AND THE GFS HAS BEEN WOBBLING BACK AND FORTH ON.
MAV GUIDANCE BRINGS IN 30-40% POPS BOTH FRIDAY AND FRIDAY NIGHT...A
TREND STARTED ON THE 28/12Z RUN. HAVE EXPANDED THE AREA OF 30% POPS
ACROSS ALL BUT THE VOLUSIA AND NORTH BREVARD COASTS SINCE BEST
ISENTROPIC LIFT APPEARS TO BE MORE SOUTH AND WEST OF EAST CENTRAL
FL. ABUNDANT MOISTURE AND WEAK ISENTROPIC LIFT WILL MEAN THE
POSSIBILITY FOR HEAVY RAIN...DESPITE THE LACK OF DYNAMICS UNDER THE
STRENGTHENING UPPER RIDGE. BOUNDARY WILL LIFT NORTH OF THE AREA BY
LATE FRI NIGHT. HIGH TEMPS ON FRI WILL BE NEAR NORMAL IN THE LOW-MID
80S. WARM AIR ADVECTION WILL BRING BALMY OVERNIGHT TEMPS IN THE
UPPER 60S/AROUND 70.

SAT-WED...OUTLOOK INTO EARLY NEXT WEEK REMAINS HOT AND HUMID AS DLM
RIDGE BUILDS ACROSS THE STATE. S-SE LOW LEVEL FLOW AND AFTERNOON SEA
BREEZES CAN BE EXPECTED EACH DAY...KEEPING COASTAL TEMPS A FEW
DEGREES COOLER THAN THE INTERIOR. MOST LOCATIONS IN THE INTERIOR ARE
FORECAST TO SEE THEIR FIRST 90 DEGREE DAYS OF THE YEAR...AS INTERIOR
TEMPS EXPECTED TO REACH INTO THE LOWER 90S AND COASTAL TEMPS WELL
INTO THE UPPER 80S/AROUND 90. HEAT INDICIES WILL BE A CONCERN...
ESPECIALLY INTO THE EARLY PART OF NEXT WEEK AS DEWPOINTS CREEP INTO
THE LOWER 70S. HEAT INDICIES ARE EXPECTED TO REACH INTO THE UPPER
90S...POSSIBLY PUSHING NEAR 100 IN SOME LOCATIONS. NEXT NOTABLE RAIN
CHANCES DONT ENTER THE REGION UNTIL TUES-WED...WHEN SHORTWAVE MOVING
ACROSS THE CENTRAL PLAINS FLATTENS OUT THE RIDGE AND W ATLC HIGH
RETREATS EASTWARDS...ALLOWING A FRONTAL BOUNDARY TO STRING OUT
ACROSS N FL. GFS FOR THE MOMENT LOOKS TOO ROBUST WITH THE FRONTAL
PASSAGE...GIVEN THE STRENGTH OF THE RIDGE THAT WILL HAVE TO BE
MOVED...AND LEANED MORE WITH THE LESS AGGRESSIVE ECMWF AND KEPT POPS
AT 20 PERCENT ON WED.

&&

.AVIATION...VFR. SCT/BKN CIGS AOA FL150 THIS MORNING THEN FEW-SCT035
THIS AFTN.

&&

.MARINE...GENERALLY FAVORABLE BOATING CONDITIONS TODAY AND TONIGHT
WITH WINDS LGT/VAR THIS MORNING BECOMING SE AND INCREASING SLIGHTLY
BY THIS AFTN...BUT REMAINING AOB 10-15KT. SEAS AOB 2-3 FT.
FRI-TUE...GENTLE TO MODERATE S/SERLY BREEZE THRU EARLY NEXT WEEK AS
A HIGH PRES PUSHES ACROSS THE FL PENINSULA AND PARKS OVER THE SW
ATLC. SEAS 2-3FT NEARSHORE AND 3-4FT OFFSHORE.

&&

.FIRE WEATHER...LONG DURATIONS OF LOW RH EXPECTED ACROSS INTERIOR
FROM OSCEOLA CO THIS AFTERNOON...AND UPGRADED FIRE WX WATCH TO A RED
FLAG WARNING THOSE AREAS. DEVELOPING SELY SURFACE WINDS EXPECTED TO
LIMIT LOW RH DURATIONS ACROSS OKEECHOBEE AND E COAST COUNTIES.
ONSHORE FLOW AND INCREASING LOW LEVEL MOISTURE WILL PRECLUDE ANY
FIRE WX CONCERNS FRI THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  78  64  81  68 /   0   0  20  20
MCO  83  64  82  68 /   0  10  30  20
MLB  79  68  80  70 /   0   0  30  20
VRB  79  66  80  69 /   0  10  30  20
LEE  83  63  83  68 /   0  10  30  20
SFB  83  65  84  68 /   0   0  30  20
ORL  83  65  84  68 /   0  10  30  20
FPR  79  68  80  69 /   0  10  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN LAKE.

AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....MOSES
Hazardous weather outlook, Apr 28, 10:30 AM EDT, 17 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1030 AM EDT WED APR 28 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-282000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1030 AM EDT WED APR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
A DRIER AIR MASS MOVING INTO EAST CENTRAL FLORIDA WILL BRING
SEVERAL HOURS OF LOW RELATIVE HUMIDITY AND AN INCREASED FIRE
WEATHER CONCERN TO EAST CENTRAL FLORIDA TODAY.

...WIND AND SEA IMPACT...
NORTH TO NORTHWEST WINDS NEAR 15 KNOTS WILL PRODUCE SEAS OF 5 TO 6
FEET WELL BEYOND 20 NAUTICAL MILES THROUGH THIS AFTERNOON. GRADUAL
IMPROVEMENT IN BOATING CONDITIONS IS EXPECTED STARTING THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL BE POSSIBLE OVER THE
INTERIOR COUNTIES ON THURSDAY.

NOTICEABLY WARMER AND HUMID CONDITIONS CAN BE EXPECTED FROM THIS
WEEKEND THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES REACHING THE
LOWER 90S INLAND AND DEW POINTS REACHING THE LOWER 70S WILL ALLOW
AFTERNOON HEAT INDEX READINGS TO CLIMB INTO THE MIDDLE AND UPPER
90S THIS WEEKEND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO/CRISTALDI

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.